Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 14, 2018, 8:48 PM EDT for 4 counties in Florida. It took effect at Mar 15, 2018, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 8:48 PM EDT (00:48 UTC)
- In effect from
- Mar 15, 2018, 11:00 AM EDT
- Expired
- Mar 15, 2018, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL, Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS82 KTBW 150048 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 848 PM EDT Wed Mar 14 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...CHARLOTTE...AND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES THURSDAY... ..Very dry air will continue in place across the area Thursday with several hours of critical humidities expected...with high ERC values in the warned counties. FLZ050-052-162-165-262-265-160100- /O.NEW.KTBW.FW.W.0008.180315T1600Z-180316T0100Z/ Pinellas-Polk-Coastal Charlotte-Coastal Lee-Inland Charlotte- Inland Lee- 848 PM EDT Wed Mar 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM EDT THURSDAY FOR...HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 9 PM EDT Thursday. * AFFECTED AREA...Pinellas...Polk...Coastal Charlotte...Coastal Lee...Inland Charlotte...Inland Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
283 WWUS82 KTBW 150744 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 344 AM EDT Thu Mar 15 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...CHARLOTTE...AND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES TODAY... ...FIRE WEATHER WATCH FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES FRIDAY... ..Very dry air will continue in place across the area today and Friday with several hours of critical humidities expected...with high ERC values in the warned counties. FLZ050-052-262-265-160200- /O.NEW.KTBW.FW.A.0003.180316T1600Z-180317T0000Z/ /O.EXT.KTBW.FW.W.0008.180315T1500Z-180316T0100Z/ Pinellas-Polk-Inland Charlotte-Inland Lee- 344 AM EDT Thu Mar 15 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Pinellas...Polk...Inland Charlotte...Inland Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ162-165-160100- /O.EXT.KTBW.FW.W.0008.180315T1500Z-180316T0100Z/ Coastal Charlotte-Coastal Lee- 344 AM EDT Thu Mar 15 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... * AFFECTED AREA...Coastal Charlotte...Coastal Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
649 WWUS82 KTBW 160056 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 856 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON SATURDAY... ..Very dry air will remain in place across the region for the next couple of days. This will generate several hours of low humidities with high ERCs, leading to Red Flag conditions in some areas. FLZ050-052-262-265-161300- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ /O.UPG.KTBW.FW.A.0003.180316T1600Z-180317T0000Z/ /O.NEW.KTBW.FW.W.0009.180316T1500Z-180317T0100Z/ Pinellas-Polk-Inland Charlotte-Inland Lee- 856 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT FRIDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM EDT Friday. The initial Fire Weather Watch is no longer in effect, as it has been upgraded to a Red Flag Warning. * AFFECTED AREA...Pinellas...Polk...Inland Charlotte...Inland Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ162-165-160200- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ Coastal Charlotte-Coastal Lee- 856 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING AS HUMIDITIES RAPIDLY INCREASE... .The Red Flag warning will be allowed to expire as humidities continue to climb due to cooling temperatures. $$
376 WWUS82 KTBW 160058 AAC RFWTBW URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Tampa Bay Area - Ruskin FL 858 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING FOR PINELLAS...POLK...INLAND CHARLOTTE...AND INLAND LEE COUNTIES DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES ON FRIDAY... ..Very dry air will remain in place across the region for the next couple of days. This will generate several hours of low humidities with high ERCs, leading to Red Flag conditions in some areas. FLZ050-052-262-265-161300- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ /O.CON.KTBW.FW.W.0009.180316T1500Z-180317T0100Z/ Pinellas-Polk-Inland Charlotte-Inland Lee- 858 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT FRIDAY FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS... * AFFECTED AREA...Pinellas...Polk...Inland Charlotte...Inland Lee. * WIND...NE to NW at 4 to 9 MPH. * HUMIDITY...16 to 20 percent. * ERC...38 to 46. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ162-165-160200- /O.EXP.KTBW.FW.W.0008.000000T0000Z-180316T0100Z/ Coastal Charlotte-Coastal Lee- 858 PM EDT Thu Mar 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... The Red Flag warning will be allowed to expire as humidities continue to climb due to cooling temperatures. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 7:47 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 14, 7:47 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
747 PM EDT Wed Mar 14 2018
.SHORT TERM (Tonight)...
Aloft - A low approaches the British Columbia/WA coast with a
ridge that extends over the U.S. plains...from eastern Mexico to
the Canadian Prairies. A short wave trough tracks across Ontario
toward the lower Great Lakes while a broad low from the Gulf of
Maine to the Gulf of Saint Lawrence eases northward. Surface - A
cold front from the northern high plains to the upper Great Lakes
shifts east and south overnight...stretching from the central
plains to the lower Great Lakes by dawn. Sprawling high pressure
centered over the extreme lower Mississippi Valley drops down to
the Gulf coast then slips east to the FL panhandle.
The upper ridge to the west and the short wave trough/upper low
north and northeast maintains a very dry west-northwesterly flow
aloft the area tonight...model PWAT values run below 0.25 inches.
The slowly approaching high pressure will allow the gusty
northwesterly winds of the afternoon to diminish and become light
variable/northerly for the night. This light flow and clear skies
will permit good radiational cooling with lows range from the 40s in
the far south to near freezing for much of the Nature Coast. However
Levy will drop below freezing for 3 to 4 hours and has a freeze
warning in effect. Areas of frost will form across much of the
Nature Coast with some patchy frost possible down into northern
Hillsborough county. Current forecasts look good with no updates
planned.
&&
.AVIATION...
15/00Z TAFs. VFR. High pressure approaches with very dry air and
light variable/northerly winds overnight. Winds become NE AFT
sunrise Thu then shift in an afternoon bay/sea breeze.
&&
.MARINE...
Approaching high pressure will allow winds to diminish and veer
around although sea breeze circulations are expected near the coast
for the next few days. Some exercise caution conditions continue
into this evening but overall benign winds and seas prevail.
&&
.FIRE WEATHER...
The Red Flag warning in Polk County today verified nicely.
Unfortunately winds were robust enough to result in instantaneous
Red Flag conditions in a few other counties.
Thu looks to be slightly drier than today with all counties expected
to have 8-9 hours of sub 35 percent RH...with inland locations
bottoming out just below 20 percent. Winds Thu will be significantly
less with ERC values driving any Red Flag conditions. The latest
ERCs reach critical levels...37 or higher...in Pinellas...Polk...
Charlotte...and Lee which will have a warning in effect.
&&
.Preliminary Point Temps/PoPs...
TPA 45 68 47 72 / 0 0 0 0
FMY 44 73 48 78 / 0 0 0 0
GIF 42 71 45 77 / 0 0 0 0
SRQ 45 66 44 72 / 0 0 0 0
BKV 33 68 35 75 / 0 0 0 0
SPG 51 68 54 72 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 4 AM to 9 AM EDT Thursday for Coastal
Levy-Inland Levy.
Red Flag Warning until 9 PM EDT this evening for Polk.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
UPPER AIR...84/Austin
DECISION SUPPORT...84/AustinHazardous weather outlook, Mar 14, 5:07 AM EDT, 15 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 507 AM EDT Wed Mar 14 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-142200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 507 AM EDT Wed Mar 14 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...EXCESSIVE COLD IMPACT... Freezing temperatures are possible for up to 4 hours over Levy county tonight. Make sure to dress in layers to protect yourself from the cold. Patchy frost is possible over the normally colder locations of interior west-central Florida tonight, especially north of Tampa Bay. Residents may wish to bring in cold sensitive plants. ...FIRE WEATHER IMPACT... Critical fire weather conditions are expected over Polk county today. A combination of low relative humidity and high ERC values will contribute to extreme fire behavior. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...FIRE WEATHER IMPACT... Low humidities will remain with us through at least Friday. Some counties may experience red flag conditions with long durations of critical humidities and high ERC values. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Jillson
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:44 AM EDT | Fire Weather Watch | TBW | Charlotte, Lee, Pinellas, Polk | 17 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.